Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 210, NWS Wilmington, OH

August 11, 2001Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2001, 6:46 PM EDT for Montgomery County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2001, 6:46 PM EDT (22:46 UTC)
Expired
Aug 11, 2001, 7:30 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS51 KILN 112246
SVRILN
OHC113-112330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EDT SAT AUG 11 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN OHIO...

* UNTIL 730 PM EDT...

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TROTWOOD...MOVING EAST AT
  15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST CARROLLTON...
  TROTWOOD...
  OAKWOOD...
  MORAINE...
  MIAMISBURG...
  KETTERING...
  DAYTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:40 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 11, 2:40 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT SAT AUG 11 2001

SFC WAVE HAS MOVED INTO SE INDIANA LATE THIS AFTN...WITH FRONTAL
BNDRY NOW APPARENTLY NORTH OF CVG.  L-M 70S DWPTS WERE POOLING ALONG
AND SOUTH OF THE BNDRY...LIKELY SETTING THE STAGE FOR SOME EFFICIENT
RAINERS OVER FAR SOUTHERN (NORTHERN KY) PARTS OF THE FORECAST AREA.
DECENT LLVL CONVERGENCE PROGGED ACRS THE ENTIRE AREA OVERNIGHT AS
WAVE MOVES ACRS...AND PLAN ON CARRYING POPS ALL ZONES.  WL HIT POPS
HARDEST OVER THE SOUTH WHERE PCPN EFFICIENCY THE GREATEST...AND DUE
TO SLOW MOVEMENT WL MENTION +RA.  BASICALLY PLANNING A 20% NORTH TO
60% FAR SOUTH BREAKDOWN.  FWC TEMPS HV GOTTEN A LOT BETTER...BUT
STILL WL LIKELY RAISE A DEG OR SO.

GUID IN PRETTY GD AGREEMENT THAT SFC WAVE/UPPER FORCING WL SHIFT
EAST OF THE CWFA BY LATE AFTN SUN...FOLLOWED BY A DEEP DRYING OF THE
ATMOS.  WL CARRY MORNING CHC POPS SOUTHWEST...AND THRU ERLY AFTN IN
THE EAST...AND ADVERTISE SOME MANNER OF CLEARING ALL ZONES.  WITH
FAIRLY WIDESPRD CLDS ERLY...AND CAA KICKING IN LATE...HV UNDERCUT
THE FWC TEMPS A DEG OR 2.

FLOW CONTS TO AMPLIFY THRU THE SHORT RANGE...WITH THE NEW GUID INDC
A WEAK BNDRY WL MV ACRS THE RGN ON MONDAY.  MSTR LKS SPARSE
HWVR...AND DO NOT PLAN ON INTRODUCING POPS.

.ILN...NONE.

JOHNSTONE

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:02 PM EDTSevere Thunderstorm WarningILNPreble28 min
Aug 11, 7:42 PM EDTSevere Thunderstorm WarningILNWarren48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.